Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having cough with thicker and whitish mucus and neck pain. How to get cured?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I have had a cough for several days. Mucus started out thin and clear, has gotten thicker and whitish. Yellow a couple of times. More productive at night, but now when I cough it sends shooting pain up my back
Posted Mon, 13 Aug 2012 in Ear, Nose and Throat Problems
Answered by Dr. Aparna Kohli 1 hour later
Thanks for writing in.
It seems you have a lower respiratory tract infection (most likely a pneumonia). Given your description, it seems to be bacterial in origin. The following measures will help:
a. Take steam inhalation twice daily
b. Take Benadryl tablets 25 mg one tablet at night time
c. Please speak with your physician about a course of oral antibiotics like amoxicillin-clavulanate for 5 days. This is required under these circumstances
d. Keep yourself warm
e. Take Tablet Tylenol 1 tablet as and when required ( upto 4 tablets daily) if you have any fever.
This should take about a week to resolve.
Let me know if I can be of any more help
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor